MAUDE Adverse Event Report: ON-X LIFE TECHNOLOGIES, INC. ONX AORTIC CONFORM EXT 19; HEART-VALVE, MECHANICAL

ON-X LIFE TECHNOLOGIES, INC. ONX AORTIC CONFORM EXT 19; HEART-VALVE, MECHANICAL
Model Number ONXACE-19
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 09/08/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This investigation is currently ongoing.Any additional information will be provided in the follow-up report.This report is being submitted as required by federal regulations and does not constitute an admission that the device caused or contributed to the reported event.Furthermore, this report reflects the event as alleged by the complainant and does not imply that the information reported to artivion is accurate or has been confirmed by artivion.
 
Event or Problem Description
According to the initial report the onxace-19 dehisced because of fragile pussed aortic root.Patient was transferred and thinks the patient had a homograft implanted.Per the hospital representative, "valve performed as well as it should".No additional information forthcoming.
 
Additional Manufacturer Narrative
The manufacturing records for serial number (b)(6) were reviewed, and it was confirmed that all records were controlled, available for review, and met all specifications per the device master record.All lots passed functional testing and met release specifications.During the investigation no non-conformances or deviations were noted.Document change orders (b)(4) were issued for leaflet tuning as a part of the standard manufacturing process.On 14sept2023 an artivion employee was notified on an explant of an aortic mechanical valve.This complaint is regarding onxace ¿ 19 sn (b)(6) implanted on (b)(6) 2023 in a patient of unknown age and gender.On (b)(6) 2023 onxace ¿ 19 sn (b)(6) was implanted, and we were notified via email on 14sep2023 that ¿(b)(6) let me know that the onxace-19 [valve] dehisced because of fragile pussed aortic root.Patient was transferred and thinks the patient had a homograft implanted¿.The field representative and field assurance team attempted multiple times to gather further information and the only reply was that the ¿valve performed as well as it should¿.The valve was not returned for inspection and no medical records or further details were provided.A review of the original manufacturing records shows no abnormalities.With the information provided, the source of the necrotic aortic root is unknown.However, because all on x valves undergo validated terminal sterilization prior to distribution, the valve is unlikely to be the source.With the information that the valve dehisced because of an apparent necrotic aortic root and the statement from the facility that the valve performed as well as it should, we can conclude that there was no issue with the valve, and it did not contribute to the decision to explant.There was no alleged infection, however, because all on x valves undergo validated terminal sterilization prior to distribution, the valve is unlikely to be the source of the necrotic aortic root.A product failure mode cannot be identified; thus, severity and occurrence are not evaluated.No further action is required without additional information.The root cause is unknown.With the information that the valve dehisced because of an apparent necrotic aortic root and the statement from the facility that the valve performed as well as it should, we can conclude that there was no issue with the valve, and it did not contribute to the decision to explant.There was no alleged infection, however, because all on x valves undergo validated terminal sterilization prior to distribution, the valve is unlikely to be the source of the necrotic aortic root.This event does not identify additional hazards or modify the probability and severity of existing hazards, and the ifu adequately communicates risk.This complaint was reviewed for a capa evaluation and a capa is not warranted.Field assurance will continue to monitor similar complaints to determine if additional actions are warranted; however, at this time no further actions are necessary.This report is being submitted as required by federal regulations and does not constitute an admission that the device caused or contributed to the reported event.Furthermore, this report reflects the event as alleged by the complainant and does not imply that the information reported to artivion is accurate or has been confirmed by artivion.
 
Event or Problem Description
According to the initial report the onxace-19 dehisced because of fragile pussed aortic root.Patient was transferred and thinks the patient had a homograft implanted.Per the hospital representative, "valve performed as well as it should." no additional information forthcoming.

Brand Name
ONX AORTIC CONFORM EXT 19
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ON-X LIFE TECHNOLOGIES, INC.
1300 e. anderson ln., bldg. b
austin TX 78752
Manufacturer (Section G)
ON-X LIFE TECHNOLOGIES, INC.
1300 e. anderson ln., bldg. b
austin TX 78752
Manufacturer Contact
rochelle maney
1655 roberts blvd. nw
kennesaw, GA 30144
7704193355
MDR Report Key17919571
Report Number1649833-2023-00039
Device Sequence Number11506121
Product Code LWQ
UDI-Device Identifier00851788001440
UDI-Public00851788001440
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P000037
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberONXACE-19
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/14/2023
Supplement Date Received by Manufacturer09/14/2023
Initial Report FDA Received Date10/12/2023
Supplement Report FDA Received Date11/20/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown